Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 178, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 14, 2023, 6:56 AM CDT for 4 counties in Oklahoma. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2023, 6:56 AM CDT (11:56 UTC)
- Expired
- Jun 14, 2023, 7:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craig County, OK, Mayes County, OK, Nowata County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:10 AM CDT | TSTM WND GST 65 | 6 Ese Foyil, OK | measured 65 mph wind at W 430 and N 426 road. |
| Jun 14, 7:10 AM CDT | HAIL 1 | 6 Ese Foyil, OK | measured 65 mph wind with quarter size hail. |
| Jun 14, 7:24 AM CDT | TSTM WND DMG | 6 Nnw Pryor, OK | power poles snapped at N429 and W440 rd. |
| Jun 14, 7:25 AM CDT | TSTM WND DMG | 5 Nnw Pryor, OK | Trees down in area of W 440 and N 430-431 rd west of Pryor. |
| Jun 14, 7:45 AM CDT | TSTM WND DMG | Locust Grove, OK | Large tree branch snapped at base...seen from broadcast media. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 10:55 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790
WUUS54 KTSA 141156
SVRTSA
OKC035-097-105-131-141245-
/O.NEW.KTSA.SV.W.0178.230614T1156Z-230614T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
656 AM CDT Wed Jun 14 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Craig County in northeastern Oklahoma...
Rogers County in northeastern Oklahoma...
Mayes County in northeastern Oklahoma...
South central Nowata County in northeastern Oklahoma...
* Until 745 AM CDT.
* At 656 AM CDT, severe thunderstorms were located along a line
extending from 5 miles west of Chelsea to 2 miles southwest of
Foyil to near Owasso, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Claremore... Pryor...
Owasso... Pryor Creek...
Verdigris... Chouteau...
Chelsea... Inola...
Locust Grove... Salina...
Langley... Adair...
Spavinaw... Foyil...
Big Cabin... Pensacola...
New Alluwe... Hoot Owl...
Spavinaw State Park... Sportsmen Acres Community...
This includes Interstate 44 between mile markers 241 and 275.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3647 9500 3642 9500 3619 9506 3607 9532
3626 9581 3634 9581 3645 9564 3665 9558
TIME...MOT...LOC 1156Z 298DEG 39KT 3654 9553 3641 9556 3629 9581
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
893
WWUS54 KTSA 141224
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
724 AM CDT Wed Jun 14 2023
OKC035-105-141233-
/O.CAN.KTSA.SV.W.0178.000000T0000Z-230614T1245Z/
Craig OK-Nowata OK-
724 AM CDT Wed Jun 14 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CRAIG AND SOUTH
CENTRAL NOWATA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3656 9533 3651 9533 3651 9515 3647 9500
3641 9500 3619 9506 3607 9531 3607 9533
3625 9575 3632 9565 3643 9558 3660 9549
TIME...MOT...LOC 1223Z 298DEG 39KT 3642 9525 3629 9528 3617 9553
$$
OKC097-131-141245-
/O.CON.KTSA.SV.W.0178.000000T0000Z-230614T1245Z/
Rogers OK-Mayes OK-
724 AM CDT Wed Jun 14 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR CENTRAL ROGERS AND MAYES COUNTIES...
At 723 AM CDT, severe thunderstorms were located along a line
extending from 2 miles southeast of Adair to 2 miles southeast of
Pryor Creek to 2 miles north of Inola, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Claremore... Pryor...
Pryor Creek... Verdigris...
Chouteau... Chelsea...
Inola... Locust Grove...
Salina... Langley...
Adair... Spavinaw...
Foyil... Pensacola...
Hoot Owl... Spavinaw State Park...
Sportsmen Acres Community... Taiwah...
Tiawah... Strang...
This includes Interstate 44 between mile markers 242 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3656 9533 3651 9533 3651 9515 3647 9500
3641 9500 3619 9506 3607 9531 3607 9533
3625 9575 3632 9565 3643 9558 3660 9549
TIME...MOT...LOC 1223Z 298DEG 39KT 3642 9525 3629 9528 3617 9553
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:34 AM CDT, 22 minutes earlier.
Area forecast discussion, Jun 14, 6:34 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 634 AM CDT Wed Jun 14 2023 ...New AVIATION... .SHORT TERM... (Today) Issued at 318 AM CDT Wed Jun 14 2023 A few stronger thunderstorm clusters have developed early this morning across northeast Oklahoma in association with elongated mid level vorticity max across Kansas. A right moving elevated supercell produced ping pong ball size hail in Tulsa earlier. Elevated instability remains in the 1000-1500 J/kg, with deep layer shear around 40 knots, which will continue to support at least a marginal hail threat for the remainder of the overnight hours as storms continue eastward. Additional scattered thunderstorms may redevelop by late morning and especially into the afternoon as stronger diurnal heating develops. CAMs, including some of the global models suggest best storm chances will be across northeast Oklahoma closer to mid level vort max sagging southeast out of Kansas and in the deeper moisture across far southeast Oklahoma, where a few storms could be severe with 80 knot upper speed max. The greater threat for severe weather however will more than likely develop just southeast of the CWA this afternoon/evening. && .LONG TERM... (Tonight through Tuesday) Issued at 318 AM CDT Wed Jun 14 2023 A few lingering storms will be possible tonight, however overall coverage is expected to remain fairly limited. Another strong mid level wave will move east out of the Four Corners region on Thursday with an MCS liking moving into eastern Oklahoma Thursday night. In additional to some severe threat, very heavy rainfall will be likely in some locations. Weak upper ridge builds into the southern Plains Friday into Saturday with a slow warming trend. The active weather pattern continues as another upper disturbance lifts northeast into Kansas with another round of strong to severe thunderstorms Saturday night including heavy rainfall. Although weak upper ridge begins to build north into the early part of the next week, zonal flow will persist, which should allow for at least low thunderstorm chances and some passing clouds. NBM still appears a little too warm during this time and continued with slightly cooler MOS guidance. Heat indices however may still start to become an issue, especially if the two rounds of heaver precipitation materialize Thursday and Saturday nights. && .AVIATION... (12Z TAFS) Issued at 634 AM CDT Wed Jun 14 2023 A few showers/isolated thunder remain across NW AR, but impacts at TAF initiation across those sites appear minimal. Another area of storms will impact KBVO in the the 12z-13z period with IFR/MVFR vsbys and possibly MVFR cigs. Will include tempo groups at KTUL/KRVS as this activity moves E-SE through mid morning. At this time will only include VCTS across the AR sites given the uncertainty of the track and whether convection remains intact later this morning. Additional storms will be possible again this afternoon and evening, but coverage appears to low for any TAF mention. VFR elements will prevail outside of TSRA at all sites. && .PRELIMINARY POINT TEMPS/POPS... TUL 85 64 89 68 / 80 30 10 60 FSM 87 68 92 71 / 80 30 10 50 MLC 85 65 91 68 / 30 20 10 60 BVO 85 58 89 63 / 80 40 10 50 FYV 85 61 88 65 / 80 30 10 50 BYV 84 61 87 65 / 80 30 10 40 MKO 85 64 89 67 / 70 30 10 60 MIO 84 61 88 65 / 70 30 10 50 F10 84 63 89 67 / 60 20 10 60 HHW 83 67 90 69 / 40 30 10 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12 LONG TERM....12 AVIATION...23
Hazardous weather outlook, Jun 14, 6:33 AM CDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 633 AM CDT Wed Jun 14 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 633 AM CDT Wed Jun 14 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... A cluster of strong to severe thunderstorms will likely sweep through portions of northeast Oklahoma into northwest Arkansas this morning. Large hail and damaging winds will be likely in the stronger bow segments. Storms may redevelop later this morning, and continue into the afternoon across northeast Oklahoma and northwest Arkansas, with isolated to widely scattered activity across southeast Oklahoma. Severe potential will continue with storms later this morning and afternoon, with large hail and damaging straight line winds the main threats. While there may be a few lingering storms this evening, the focus for severe weather is expected to shift southeast of the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY through MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... A storm complex that develops to the northwest Thursday will likely impact eastern Oklahoma and northwest Arkansas Thursday night and Friday morning. A severe wind threat may accompany this complex, along with a heavy rainfall threat. Another round of storms looks to impact eastern Oklahoma and northwest Arkansas Saturday night, with severe weather again possible along with heavy rainfall. Daily thunderstorm chances will continue into next week, however coverage will likely be lower as upper ridging begins to build north from Texas. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 14, 4:41 AM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
441 AM CDT Wed Jun 14 2023
OKZ054-141015-
Osage OK-
441 AM CDT Wed Jun 14 2023
...Strong thunderstorms will impact portions of north central Osage
County through 515 AM CDT...
At 441 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles west of Cedar Vale to 2 miles southeast
of Newkirk. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Shidler... Elgin...
Grainola... Foraker...
Webb City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9618 3675 9657 3677 9679 3678 9679
3678 9675 3700 9675
TIME...MOT...LOC 0941Z 277DEG 35KT 3709 9661 3685 9702
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 14, 5:16 AM CDT, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
516 AM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM Hail Winslow 35.80N 94.13W
06/14/2023 E1.75 inch Washington AR Public
&&Local storm report, Jun 14, 5:19 AM CDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
519 AM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM Hail 1 W West Fork 35.92N 94.20W
06/14/2023 E1.75 inch Washington AR Public
&&Special weather statement, Jun 14, 5:25 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
525 AM CDT Wed Jun 14 2023
OKZ054-141100-
Osage OK-
525 AM CDT Wed Jun 14 2023
...Strong thunderstorms will impact portions of northern Osage County
through 600 AM CDT...
At 525 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles southwest of Elgin to 3 miles northeast
of Burbank. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Shidler... Burbank...
Elgin... Grainola...
Foraker... Bigheart...
Pearsonia... Sunset Lake...
Eastern Kaw Lake... Webb City...
Wah Sha She State Park... Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9600 3697 9600 3654 9653 3673 9691
3675 9688 3674 9683 3677 9682 3678 9675
3700 9675
TIME...MOT...LOC 1025Z 291DEG 25KT 3696 9635 3673 9669
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 14, 5:36 AM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
536 AM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 AM Hail 2 ENE Blackburn 35.83N 94.18W
06/14/2023 E1.75 inch Washington AR Public
Corrects previous hail report from 1 W West
Fork.
&&Local storm report, Jun 14, 6:56 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
656 AM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 AM Hail Watts 36.11N 94.57W
06/14/2023 E2.00 inch Adair OK Public
2 inch hail in Watts.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:29 PM CDT | Special Weather Statement | TSA | Wagoner | 31 min |
| Jun 13, 10:34 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Wagoner | 23 min |
| Jun 13, 11:13 PM CDT | Special Weather Statement | TSA | Latimer | 32 min |
| Jun 13, 11:22 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 39 min |
| Jun 14, 1:14 AM CDT | Special Weather Statement | TSA | Osage | 31 min |
| Jun 14, 1:57 AM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jun 14, 2:02 AM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| Jun 14, 2:05 AM CDT | Special Weather Statement | TSA | Tulsa | 25 min |
| Jun 14, 2:13 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 27 min |
| Jun 14, 2:23 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 27 min |
| Jun 14, 2:45 AM CDT | Special Weather Statement | TSA | Mayes, Wagoner | 30 min |
| Jun 14, 2:48 AM CDT | Special Weather Statement | TSA | Nowata | 27 min |
| Jun 14, 2:54 AM CDT | Special Weather Statement | TSA | Adair | 36 min |
| Jun 14, 3:31 AM CDT | Special Weather Statement | TSA | Adair | 29 min |
| Jun 14, 3:38 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 52 min |
| Jun 14, 3:46 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 29 min |
| Jun 14, 4:41 AM CDT | Special Weather Statement | TSA | Osage | 34 min |
| Jun 14, 5:25 AM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Jun 14, 6:00 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 45 min |
| Jun 14, 6:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Rogers, Tulsa, Washington | 63 min |
| Jun 14, 7:06 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 39 min |
| Jun 14, 7:36 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 39 min |
| Jun 14, 8:07 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 53 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.